MAUDE Adverse Event Report: BIOMET UK LTD. ASI STEEP O/S RASP HANDLE - B; INSTRUMENT, KNEE.

BIOMET UK LTD. ASI STEEP O/S RASP HANDLE - B; INSTRUMENT, KNEE.
Catalog Number 110029102
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2.Report source: canada.Product was returned and visual examination of the returned device confirmed that the lever to body pin is fractured in half but still retained within the device.The welds on both ends of lever to body pin are broken as well.The fractured pin has an indentation on one end.The device shows signs of use with indentations on the strike plate end and along main body of handle.Scratches and nicks are present along main body of handle along with rasp connection end.The hex screw has a stripped hex.No other damage was noted during visual evaluation.Device has an approximate field age of 2.5 years.The device was sent for further analysis which reported that optical images of the fractured pin showed river lines artifacts throughout suggesting a bending overload mode of failure.The fracture surface also showed an unusual central line artifact that is possibly a result of post fracture damage.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.A complaint history was conducted on the lot number now it is known which identified similar complaints for the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Based on the available information, the reported event can be confirmed.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a procedure, the doctor was broaching the femoral canal, but the broach handle wasn¿t working properly, it was loose.No harm to patient.Upon receipt and evaluation of the device, it was found to be fractured.Diligence is completed and no further information on the reported event has been provided.

Brand Name
ASI STEEP O/S RASP HANDLE - B
Common Device Name
INSTRUMENT, KNEE.
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22866781
Report Number0009613350-2025-00666
Device Sequence Number15792551
Product Code LXH
UDI-Device Identifier05019279998395
UDI-Public(01)05019279998395(10)908030
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110029102
Device Lot Number908030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown